Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 114, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2017, 3:43 PM CDT for Lewis County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 14, 2017, 4:13 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lewis County, MO
The radar
The St Louis radar (KLSX), 184 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:49 PM CDT | TSTM WND DMG | Lewistown, MO | LARGE TREE LIMB DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WUUS53 KLSX 142043
SVRLSX
MOC111-142145-
/O.NEW.KLSX.SV.W.0114.170614T2043Z-170614T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
343 PM CDT WED JUN 14 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Lewis County in northeastern Missouri...
* Until 445 PM CDT.
* At 343 PM CDT, a severe thunderstorm was located near Lewistown,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Canton, Lewistown and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9172 4025 9158 4015 9151 4012 9151
4010 9150 4000 9176 4016 9187 4026 9173
TIME...MOT...LOC 2043Z 237DEG 9KT 4012 9175
HAIL...1.00IN
WIND...60MPH
$$
Kanofsky1 follow-up statement
483
WWUS53 KLSX 142113
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
413 PM CDT WED JUN 14 2017
MOC111-142123-
/O.CAN.KLSX.SV.W.0114.000000T0000Z-170614T2145Z/
Lewis MO-
413 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds, and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4025 9172 4025 9158 4015 9151 4012 9151
4010 9150 4000 9176 4016 9187 4026 9173
TIME...MOT...LOC 2110Z 237DEG 9KT 4014 9171
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:32 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 14, 3:32 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 332 PM CDT Wed Jun 14 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern this afternoon features an upper level trough moving across portions of the northern Plains, with its trough axis extending southeast into portions of MN/IA and northern MO. This trough will swing through this evening into tonight, bringing continued chances for showers/storms to the region. A rather complex scenario unfolding for late this afternoon into the overnight hours, with confidence below average in the forecast details. One cluster of convection that affected the St. Louis metro area earlier has pushed east into central IL, while another cluster that affected northeast MO and western IL has also pushed into north- central IL. These clusters have left outflow boundaries along which renewed convection should continue to develop through this evening. It appears the most focused areas of this activity will shift into portions of central and east-central MO as we head through the evening hours. Plenty of instability with MLCAPEs of 2500-3500+ J/kg within a very moist atmosphere will lead to a continued threat of wet microbursts within individual cells and cell clusters through this evening despite fairly marginal deep-layer shear values (20-30 knots of 0-6km bulk shear). Tonight's forecast will largely hinge on convective evolution this afternoon/evening. Latest thinking is that convection this evening will likely wane/shift to the southeast after 03Z or so. However, a broad low-level jet of 20-30 knots will focus into the region likely after 06Z which could lead to renewed convection along any remnant outflow boundaries. Where exactly this activity will focus and how strong it will be is hard to pinpoint at this time, but think areas along/south of I-70 will see the best potential at this renewed development. Activity will shift mainly south of the region on Thursday, as surface ridging briefly takes hold. Temperatures will still be warm, however, with highs expected in the upper 80s to low 90s. KD .LONG TERM... (Thursday Night through Next Wednesday) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern at the start of the long term period will feature westerly flow aloft. This regime will continue through the weekend, before northwesterly flow takes hold, shunting this warm/unstable airmass to the southeast for the first part of next week. Active pattern will persist through this upcoming weekend as several shortwave troughs move through the westerly flow aloft. The first will come Thursday night into Friday. This system will bring renewed shower/storm chances to the region, some of which could be strong to severe depending on exact timing. An additional wave will move through Friday night into Saturday, with yet a third (and the most significant wave) moving through Saturday night into Sunday. Each of the waves will carry with them the threat of strong to severe thunderstorms. A cold front associated with the wave on Sunday will usher in a cooler and drier airmass for Sunday afternoon into the first part of next week. This cooler/drier regime will continue through midweek, before additional showers/storms are possible by Tuesday along with increasing temperatures/humidities. KD && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 105 PM CDT Wed Jun 14 2017 Convective trends will be the main focus of this TAF period. Storms currently near the STL metro sites will move to the east by 18Z. However, the thunderstorms near UIN will continue to build southwest this afternoon which will result in another round of thunderstorms later this afternoon into early this evening. Yet another round of convection will be possible overnight, however confidence is too low to warrant any mention at this time. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of thunderstorms, conditions will be VFR with SSW winds through the period. SPECIFICS FOR KSTL: First round of storms has moved east, but expect additional showers/thunderstorms to move into the terminal late this afternoon into this evening. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of any thunderstorms, VFR conditions are expected with WSW winds. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Wed Jun 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered strong to severe thunderstorms are possible through tonight across much of the area. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms are possible Thursday night as well as on Friday and Friday night across portions of the area. Damaging winds appear to be the primary threat. Scattered severe thunderstorms are possible Saturday afternoon and Saturday night, mainly across portions of northeast Missouri and west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may continue to be needed tonight. Spotters are encouraged to report any type of severe weather to the National Weather Service. KD
In the hours before
Local storm report, Jun 14, 2:27 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG STAUNTON 39.02N 89.78W
06/14/2017 MACOUPIN IL LAW ENFORCEMENT
DOWNED TREES AND POWER LINES. TIME ESTIMATED
BY RADAR.
&&Special weather statement, Jun 14, 2:35 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service St Louis MO
235 PM CDT WED JUN 14 2017
MOZ027-034-035-142015-
Marion MO-Monroe MO-Ralls MO-
235 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...SOUTHWESTERN
MARION AND NORTHEASTERN MONROE COUNTIES UNTIL 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monroe City, moving northeast at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Rensselaer, Spaulding, Stoutsville,
The Landing, Florida and Indian Creek.
This also includes Mark Twain Lake Recreational Area.
A severe thunderstorm watch remains in effect until 800 PM CDT for
northeastern Missouri.
LAT...LON 3966 9135 3947 9180 3962 9194 3966 9188
3966 9185 3969 9185 3986 9161
TIME...MOT...LOC 1935Z 232DEG 29KT 3959 9179
KanofskySpecial weather statement, Jun 14, 2:52 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service St Louis MO
252 PM CDT WED JUN 14 2017
MOZ018-026-142030-
Knox MO-Shelby MO-
252 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND
NORTHWESTERN SHELBY COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarence, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarence, Shelbyville, Plevna, Bethel, Newark and Leonard.
A severe thunderstorm watch remains in effect until 800 PM CDT for
northeastern Missouri.
LAT...LON 3996 9196 3978 9196 3968 9229 3995 9229
3995 9231 3996 9231 4010 9195
TIME...MOT...LOC 1952Z 234DEG 35KT 3978 9235
KanofskySpecial weather statement, Jun 14, 3:09 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service St Louis MO
309 PM CDT WED JUN 14 2017
MOZ061>063-142115-
St. Louis MO-St. Charles MO-Franklin MO-
309 PM CDT WED JUN 14 2017
...SPECIAL WEATHER STATEMENT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Defiance to near St. Clair. Movement was
northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
O'Fallon, St. Peters, Chesterfield, Wildwood, Ballwin, Maryland
Heights, Manchester, Creve Coeur, Lake St. Louis, Washington,
Dardenne Prairie, Town and Country, Union, Eureka, Ellisville,
Pacific, Weldon Spring, St. Clair, Cottleville and Clarkson Valley.
This includes the following highways...
Interstate 44 in Missouri between exits 239 and 261.
Interstate 70 in Missouri between exits 216 and 220.
This also includes Babler Memorial State Park and Robertsville State
Park.
A severe thunderstorm watch remains in effect until 800 PM CDT for
east central Missouri.
LAT...LON 3842 9111 3855 9098 3855 9097 3857 9097
3884 9071 3868 9044 3849 9064 3849 9066
3847 9066 3845 9068 3846 9068 3848 9073
3839 9074 3826 9087
TIME...MOT...LOC 2009Z 218DEG 21KT 3862 9072 3838 9092
KanofskySpecial weather statement, Jun 14, 3:11 PM CDT, 32 minutes before
Special Weather Statement National Weather Service St Louis MO 311 PM CDT WED JUN 14 2017 MOZ019-026-027-142115- Marion MO-Lewis MO-Shelby MO- 311 PM CDT WED JUN 14 2017 ...SPECIAL WEATHER STATEMENT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over Emden, moving northeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Palmyra, Warren, Ewing, Emden, Philadelphia and Hunnewell. A severe thunderstorm watch remains in effect until 800 PM CDT for northeastern Missouri. LAT...LON 3966 9188 3980 9203 4002 9171 3983 9147 TIME...MOT...LOC 2011Z 236DEG 17KT 3978 9187 Kanofsky
Special weather statement, Jun 14, 3:38 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service St Louis MO
338 PM CDT WED JUN 14 2017
ILZ095-MOZ019-142130-
Adams IL-Lewis MO-
338 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS AND CENTRAL
LEWIS COUNTIES UNTIL 430 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lewistown, moving northeast at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Canton, Lewistown, Ewing, Lima, Monticello and Meyer.
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4025 9150 4020 9150 4020 9131 3999 9177
4017 9194 4026 9179
TIME...MOT...LOC 2038Z 233DEG 22KT 4011 9177
KanofskyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:10 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 50 min |
| Jun 14, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 29 min |
| Jun 14, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Jun 14, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 39 min |
| Jun 14, 2:35 PM CDT | Special Weather Statement | LSX | Marion | 40 min |
| Jun 14, 2:52 PM CDT | Special Weather Statement | LSX | Shelby | 38 min |
| Jun 14, 3:09 PM CDT | Special Weather Statement | LSX | Franklin, Saint Charles | 66 min |
| Jun 14, 3:11 PM CDT | Special Weather Statement | LSX | Marion | 64 min |
| Jun 14, 3:38 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Jun 14, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 42 min |
| Jun 14, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 45 min |
| Jun 14, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 46 min |
| Jun 14, 6:28 PM CDT | Flash Flood Warning | LSX | Marion, Shelby | 6 hr |
| Jun 14, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.